Alert archive / Arizona / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Tucson, AZ

February 14, 20226 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Feb 14, 2022, 2:00 PM MST for 6 counties in Arizona. It took effect at Feb 15, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2022, 2:00 PM MST (21:00 UTC)
In effect from
Feb 15, 2022, 11:00 AM MST
Expired
Feb 15, 2022, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2022-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2022-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4124 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WWUS85 KTWC 142100
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
200 PM MST Mon Feb 14 2022

AZZ150>154-151200-
/O.UPG.KTWC.FW.A.0001.220215T1800Z-220216T0300Z/
/O.NEW.KTWC.FW.W.0001.220215T1800Z-220216T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
200 PM MST Mon Feb 14 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR
STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY VALUES 
AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, 
AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MST Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 150, 151, 152, 153 and 154, 
  which is all of southeast Arizona. 

* TIMING...Tuesday morning through Tuesday evening.

* WINDS...Southwest 15 to 30 mph, with gusts to 40-45 mph.

* RELATIVE HUMIDITY...7-14 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
227 
WWUS85 KTWC 150939
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
239 AM MST Tue Feb 15 2022

AZZ150>154-160015-
/O.CON.KTWC.FW.W.0001.220215T1800Z-220216T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
239 AM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW
RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER FOR FIRE WEATHER
ZONES 150, 151, 152, 153, AND 154...

* AFFECTED AREA...Fire weather zones 150, 151, 152, 153 and 154, 
  which is all of southeast Arizona. 

* TIMING... late this morning through the evening.

* WINDS...Southwest 15 to 30 mph, with gusts to 40-45 mph.

* RELATIVE HUMIDITY...7-14 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
402 
WWUS85 KTWC 152236
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
336 PM MST Tue Feb 15 2022

AZZ150>154-160300-
/O.CON.KTWC.FW.W.0001.000000T0000Z-220216T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
336 PM MST Tue Feb 15 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG AND GUSTY SOUTHWEST WINDS, LOW RELATIVE HUMIDITY
VALUES AND A HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151,
152, 153, AND 154...

* AFFECTED AREA...Fire weather zones 150, 151, 152, 153 and 154, 
  which is all of southeast Arizona. 

* TIMING...Through 8 PM MST this evening.

* WINDS...Southwest 15 to 30 mph, with gusts to 40-45 mph.

* RELATIVE HUMIDITY...7-14 percent.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
579 
WWUS85 KTWC 160307
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
807 PM MST Tue Feb 15 2022

AZZ150>154-160415-
/O.EXP.KTWC.FW.W.0001.000000T0000Z-220216T0300Z/
Arizona Fire Weather Zone 150
Sonoran FDRA-Most of Pima County-South Central Pinal County-
Tohono O'odham Nation-Tucson Metropolitan area-TDC-
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 153
Northern Graham County-Northern Greenlee County-
White and Gila Mountains-Apache Sitgreaves NF-
Southern San Carlos Reservation above 5000 feet-SDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
807 PM MST Tue Feb 15 2022

...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY SOUTHWEST 
WINDS, LOW RELATIVE HUMIDITY VALUES AND A HIGH FIRE DANGER FOR 
FIRE WEATHER ZONES 150, 151, 152, 153, AND 154...

Winds will diminish overnight as RH values recover.

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Feb 14, 1:54 PM MST, 6 minutes earlier.

Area forecast discussion, Feb 14, 1:54 PM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
154 PM MST Mon Feb 14 2022

.SYNOPSIS...High pressure and warm weather will begin to retreat
as a winter storm system impacts the area over the coming days.
Strong gusty winds are expected Tuesday and Wednesday, including a
chance of valley rain and mountain snow Wednesday.

&&

.DISCUSSION...Temperatures are unseasonably warm yet again as an
upper ridge remains the dominant pattern. Skies are clear and
winds are benign, although change is just over the horizon. An
upper low will be swinging down the western coastal states
tomorrow, resulting in a gradient squeeze and strong southwesterly
winds Tuesday afternoon. ECMWF EFI shows climatologically
anomalous winds, at least above the 60th percentile across most
of the forecast area. Mountain tops will be rather gusty with a
40-45 kt 700mb jet and once you factor in the low relative
humidities, Red Flag conditions are anticipated region wide.

Meager rainfall amounts accompany this system on Wednesday. NBM QPFs
are in the vicinity of a few hundredths and perhaps an inch of
snowfall at the higher mountain elevations (or slightly more in
the White Mountains). High temperatures drop considerably, roughly
20 degrees from values seen today. Winds remain a little blustery
on Wednesday, but not to the same extent as Tuesday. Conditions
mellow on Thursday, with one more weak shortwave trough that
sweeps across keeping a slight chance of snow in the Whites.
Ridging then builds in allowing temperatures to recover each day
heading into the weekend, with dry weather for all locations.

&&

.AVIATION...Valid through 16/00Z.
Clear skies for much of the forecast period. SFC wind 12 kts or
less WLY/NWLY in direction, becoming variable this evening.
Tomorrow, strong SWLY winds are expected peaking 20-25 kts gusts
35-40 kts during the afternoon. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...A Red Flag Warning is in effect for all of
southeast Arizona from late Tuesday morning through Tuesday
evening, for strong and gusty southwest winds and low relative
humidity values. Expect wind speeds of 15 to 30 mph and gusts up
to 40-45 mph, with relative humidity values of 7-14 percent.

Light precipitation amounts are expected on Wednesday, with snow
at the higher elevations. High temperatures drop sharply at this
point, slowly warming over the rest of the week. Some westerly
breeziness remains on Wednesday, fully decreasing by Thursday and
remaining as such until a potential increase Sunday into next
Monday.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MST Tuesday for AZZ150>154.

Wind Advisory from 11 AM to 8 PM MST Tuesday for AZZ507>510-512-
513.

&&

Howlett

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 2:20 AM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz12 hr
Feb 14, 2:29 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Santa Cruz42 hr

Nearby

Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.